Jump to content

Search the Community

Showing results for tags 'digestive issues'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Events, actions, controversies
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 3 results

  1. I tapered off Lexapro 20mg over the course of a few months with the last dose in June 2020. I started getting constipated shortly thereafter (only other time I had constipation was after weaning off for a couple years in 2011). I also started experiencing brain fog, irritability, and unintended weight loss over the course of 8 months. this year I was diagnosed with Sibo and have been treating it for months. Slow motility is a cause of Sibo and I’ve read other stories of people getting sibo after withdrawing from an Ssri also. The Sibo has brought my anxiety back with a vengeance (I’m also obsessive compulsive) and it’s been miserable. I’d like to find out from others: 1. Does anyone know why getting off lexapro would affect digestion/motility? Could it be the serotonin being taken out? 2. Will it ever go back to homeostasis or is my motility ruined? 3. For those who’ve experienced this, Is it possible to get rid of sibo and keep it gone without having to go back on the antidepressant? Im being encouraged to go back on by several doctors including my psychiatrist and GI doctor as my anxiety is worse than it’s ever been. I have honestly been considering it but I don’t want to go through all of this again when I try to taper off again. Would appreciate any insight!!
  2. Auroragirl

    Auroragirl: my intro

    Hi everyone, I'm new so I would like to introduce myself and ask if anyone has advice for me! I am a 31 year old female and I started taking SSRIs and Adderall when I was about 14 and continued for 17 years. I don't remember if the SSRI ever helped with my depression in the beginning, but if it did at first, it either stopped or didn't work that well. I remember trying various brands and I don't recall ever feeling any better but I continued anyways because I thought I needed them. I would rate my depression at about a 5/10 through out this whole time period. The last brand I took was Prozac before I decided to try to wean off and see if I might be happier without any medication. I quit Adderall first and felt tired but it wasn't a huge deal. Then I tapered off 40 mg of Prozac over 2 months. I planned to go slower but I was feeling ok so I stuck with decreasing by 5 mg a week. I felt about the same 5/10 depression for about 2 months after my last dose and then I started to feel a little worse. Mentally things really took a turn for the worst 3 months after my last dose and at the same time my digestion basically stopped working. I have since had extremely uncomfortable bloating and constipation. I was diagnosed with SIBO (small intestinal bacterial overgrowth). The depression and anxiety got so bad that I quit my job and moved back home with my parents because I was scared and lonely living across the country by myself. Now all I do is worry 110% of the time over my digestion issues and whether I will be able to get a decent job that I enjoy. I figured my worsening depression and anxiety stemmed from the issues I am facing in my life but then it dawned on me that maybe I'm experiencing a delayed withdrawal. I am considering going back on an SSRI until I can improve my health issues and get a job so I don't have all those additional things to worry about but I'm also afraid the SSRI won't work at all and I'll be setting back my healing progress for no reason. So my question is, does anyone have any advice for me? Has anyone experienced or heard of digestion issues after discontinuing SSRI? I know serotonin affects gut function and is closely tied in with mental health. Is it a bad idea to try to temporarily reinstate Prozac until a time when I'm not facing so many other life challenges?
  3. Tapering Abilify too fast, now at 5 percent health issues and sleep issues Hi there. Thanks in advance for reading this long post. If it helps you in anyway I am glad. If not please disregard. I am not a health professional or taper expert. What is good for me may not work for you. Tapering on my own because my old prescriber no longer felt I should. I am on a second attempt to taper abilify. The most I took was 7mg. I tapered at a 5 to 10 percent rate jumped off at .7 and wound up in hospital due to sleep issues hearing voices and mother who called ambulance because she. was worried (also was not aware I was tapering). I agreed with my doctor upon discharge to reinstate at 2 mg and lithium 600. I I was on that dose for about 5 months. For the first week took prn of klonapin .5 and seroquel 100(which I stayed on until sleep was normal and less anxiety for about a week then cut in half a couple days and then stooped. I was also taking 600 mg of lithium. When I decided to try a taper again I also switched to lithium orotate 15 mg, which I had done during previous taper over about 8 months. During that 8 month period I felt fine and that the taper was going well. For aches pains and mild anxiety I used cbd thc and kratom. On vacation I went off the weed traveling abroad for one week. Also forgot abilify so jumped off. Upon return decide to stay off abilify. A month later upon returning felt anxious with some voice hearing with only a few hours sleep each night. I felt lost in need of help but unable to get it from either professionals or peers. Now I have a therapist who knows I am tapering and friend and family members who provide support as well as extra help I can call on in the form of a somatic therapist and a med free coach. This time around I want to be smarter. My original cut was 25 percent which I was on for about 5 weeks. At that time I started having severe debilitating pain in my shoulder. I thought it might relate to an old injury. I was taking a turmeric supplement plus cbd and cannabis as was usual for me. I went to a chiropractor. The pain was only affected a bit. I also started pain in spine, back and other old injured areas. It has been a couple of weeks and in this time the pain moved to my gut. I stopped taking the turmeric and added some supplements to remedy my apparent inability to tolerate sulfur foods. Over the past few days I have noticed mood and cognitive issues and sleep issues. I slowed taper to 5 percent. I am off weed, cbd coffee alcohol too because I can barely tolerate food and I realize I am having withdrawal as well as gut issues possibly from the turmeric. I have had similar gut issues when not tapering in the past so I had a clue to look at sulfur/thiols issues. Where I am now, why I am here, and what I am looking for.. Last night I broke down and took a seroquel 50. I took it because sleep is so important to me and I felt I was in a dire situation., iI did sleep for 4 hours so I took another 50 and woke about 4 or 5 hours later.. I also ate some rice with digestive enzymes that I researched and seemed safe. It feel like a relief and felt at one point like I felt safe for the first time in the past few days. I know seroquel is not the answer. I am motivated to heal my whole self. I want to be off abilify and antipsychotics and if possible all drugs because I want to be the real authentic me. I must say that through this process I have felt glimpses of that. More creative more intuitive more loving more sexy more compassionate. Today I feel okay (though I do not like affects of seroquel). I was able to eat with no pain. I feel relatively stable. My plan is to stay at the 5 percent taper at 1.95 using my digital scale. Which I take at 2 pm daily. I may take seroquel for a few days at 100 before bed with my lithium. The only other changes I plan is to add a probiotic similar to one I have taken before. I plan to stay 6 weeks at this dose provided things are ok. I came here to share my experience and to seek support in any form, and just to say hi. I have read and posted before. Glad to be here. In solidarity, Kathy
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy